Thermodynamics for spatially inhomogeneous magnetization and Young-Gibbs measures

Montino, Alessandro, Soprano-Loto, Nahuel and Tsagkarogiannis, Dimitrios (2016) Thermodynamics for spatially inhomogeneous magnetization and Young-Gibbs measures. Journal of Statistical Physics, 164 (6). pp. 1318-1353. ISSN 0022-4715

[img] PDF - Accepted Version
Download (480kB)
[img] PDF - Published Version
Available under License Creative Commons Attribution.

Download (829kB)

Abstract

We derive thermodynamic functionals for spatially inhomogeneous magnetization on a torus in the context of an Ising spin lattice model. We calculate the corresponding free energy and pressure (by applying an appropriate external field using a quadratic Kac potential) and show that they are related via a modified Legendre transform. The local properties of the infinite volume Gibbs measure, related to whether a macroscopic configuration is realized as a homogeneous state or as a mixture of pure states, are also studied by constructing the corresponding Young-Gibbs measures.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics > QA0273 Probabilities. Mathematical statistics
Q Science > QA Mathematics > QA0299 Analysis. Including analytical methods connected with physical problems
Depositing User: Dimitrios Tsagkarogiannis
Date Deposited: 03 Aug 2016 09:00
Last Modified: 19 Aug 2017 23:26
URI: http://sro.sussex.ac.uk/id/eprint/62203

View download statistics for this item

📧 Request an update